W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB072902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the superior mesenteric artery (sma) during treatment on stenosis.After the 6fr tourguide¿ steerable sheath was advanced into the sma, the physician pulled back the sheath and attempted to position the vbx device and felt it get caught on some calcification at the ostium.After an angiogram was performed the vbx device was observed to have dislodged and pulled into the aorta.The physician removed the device with a snare and decided to not treat the sma due to not having another 7 mm x 29 mm vbx device available.During closure, the patient was losing a lot of blood, due to the closure device.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The primary reported complaint, related to device dislodgement, could not be independently confirmed because there were no items returned for evaluation.As reported, the physician felt the device get caught on some calcification at the ostium after pulling back the sheath and attempting to position the device.Imaging was performed and the device was observed to have dislodged and pulled into the aorta.A causal relationship between the device getting caught on calcification during positioning and the reported device dislodgement could neither be confirmed nor refuted.Therefore, the root cause of the primary reported complaint could not be established with the available information.